| Catalog Number |
RBY4C0630 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/26/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2018-01033.
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician successfully deployed and detached a ruby coil in the target vessel using a non-penumbra microcatheter.While attempting to advance a new ruby coil through the microcatheter, the physician experienced resistance and the ruby coil would not advance; therefore, it was removed.The physician then successfully deployed and detached another ruby coil in the target vessel using the same microcatheter.While attempting to advance a new ruby coil, the physician experienced resistance again and the ruby coil would not advance; therefore, it was removed.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the device in complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.